MAUDE Adverse Event Report: BENVENUE MEDICAL, INC. LUNA 1.0 IMPLANT KIT, 8-DEGREE, 11MM; 11MM, 8-DEGREE, LUNA 1.0 LORDOTIC IMPLANT KIT

BENVENUE MEDICAL, INC. LUNA 1.0 IMPLANT KIT, 8-DEGREE, 11MM; 11MM, 8-DEGREE, LUNA 1.0 LORDOTIC IMPLANT KIT
Model Number LUN3011-08
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-operative pain and implant migration are listed in the device instructions for use (ifu) and in the procedural technique guide as known possible adverse effects associated with use of the system.On (b)(6) 2018, revision surgery was performed, and the surgeon was able to remove the implant uneventfully.The removed implant was retained by the hospital.Based on the available data, the root cause was determined to be a failure of the shape lock mechanism (lock wire) during a traumatic event (fall) combined with incomplete intraoperative assembly (no interlock between top and middle).A review of the lot history record confirmed no manufacturing nonconformities issued to the reported lot that would have caused or contributed to this event.Based on review of the information provided, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
On january 3, 2019, benvenue received information of a patient with an index surgery of (b)(6) 2018 had a severe fall recently that led to pain and implant migration that was resolved uneventfully via an alif approach on (b)(6) 2018.The removed implant was retained by the hospital.

Brand Name
LUNA 1.0 IMPLANT KIT, 8-DEGREE, 11MM
Common Device Name
11MM, 8-DEGREE, LUNA 1.0 LORDOTIC IMPLANT KIT
Manufacturer (Section D)
BENVENUE MEDICAL, INC.
4590 patrick henry drive
santa clara CA 95054
MDR Report Key8278788
Report Number3007033608-2019-00001
Device Sequence Number19413708
Product Code MAX
UDI-Device Identifier00813478020322
UDI-Public(01)00813478020322(17)190526(10)17146001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2019
Device Model NumberLUN3011-08
Device Catalogue NumberLUN3011-08
Device Lot Number17146001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2019
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;